How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shirley Schaye Your Own Question
Dr. Shirley Schaye
Dr. Shirley Schaye, Doctor
Category: Mental Health
Satisfied Customers: 1673
Experience:  PhD-Psych; Certif. Psychoanalyst NPAP& NYFS; Memb.APsaA;IPA; Pub.Author; Teach/Supervise Therapy
Type Your Mental Health Question Here...
Dr. Shirley Schaye is online now
A new question is answered every 9 seconds

Hello, my husband had a significantly stressful month and to

Customer Question

Hello, my husband had a significantly stressful month and to add to it, he was given testosterone pellets due to having a dx of low testosterone. Last week Wednesday he became teary and upset and was acting different. He then pretty much fell apart on Thursday, but pulled it together to go to work. I sent him to dr. and they stated that his estrogen levels were high and that he needed to take wellbutrin for the depression. I gave him his pill. Then Friday, he left on a day trip, again teary and depressed, and didn't return as he was supposed to and cut off communication with me over the weekend. When he finally called on Sunday, he admitted to trying to kill himself via xanax, ambian, and vodka on Saturday. When it didn't work, he went to an ER on Sunday morning and they dx him with anxiety and prescribed him ativan & lunesta. He came home and was highly agitated and stated he still had thoughts of suicide & felt that it "would never end." I got him through the night and he slept (which he indicated that he had not done in about 6 nights). I took him to ER so he could be admitted for psych care. He's depressed, has suicidality, racing thoughts - I'm thinking it could be the estrogen in his system. And then it was exacerbated by the drinking and xanax and ambian. My problem, is that he's been at the hospital now for 24 hours and they don't know when a psychiatrist is going to see him. Last night he appeared depressed still, but denied feeling the agitation or suicidal thoughts he'd had previously - maybe because he slept and felt better? - He wants me to get him out to take him to a psychiatrist as he does not care for the place he is at and is functioning at a hight level than the other patients there. What do I do?
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Shirley Schaye replied 5 years ago.
Thank you for contacting Just Answer. I am so very sorry to hear about what is happening. Indeed this situation is of HIGH URGENCY. First things first --- he is suicidal and must be admitted to a hospital for a full evaluation. Where do you live --- city, state and zip code. I would like to help you get his first level of help that he needs. First he needs to be safe.
I'll pause here and await your response.
Dr. Shirley Schaye and other Mental Health Specialists are ready to help you
Expert:  Dr. Shirley Schaye replied 5 years ago.
What Happens Now?

Your chat has ended, but you can still work with your Expert to get an answer to your question, if you have not yet received one or have her elaborate on the answer you have already received.

Come back to this page at any time to see additional information from your Expert. You will also receive an email when your question is updated. If you want to send a message to your Expert,or would like to continue with this chat use the box below. REPLY: Dr. Shirley Schaye
Customer: replied 5 years ago.
We are in McKinney, Tx 75070. I have been searching for a psychiatrist locally. Not sure what else to do. Thinking he probably needs to stay there and be patient.
Expert:  Dr. Shirley Schaye replied 5 years ago.
Don't call the hospital. Bring your husband to the McKinney Medical Center. Tell them he just made a suicidal attempt and that you are worried about his safety. You are worried that he will make another suicidal attempt. Please, please help him, tell them.

McKinney Medical Center
4500 Medical Center Drive; McKinney, TX 75069; (972)547-800

Let me know if you have any other questions or if I may help you in any other way.
DO NOT PAY TWICE!!!!!!!!!!!!!!!!!!!! If you still have a problem with this, let me know and I'll help you with that.

Related Mental Health Questions